Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 211, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Nov 5, 2007, 5:05 PM EST for Carter County, Kentucky. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 5, 2007, 5:05 PM EST (22:05 UTC)
- Expired
- Nov 5, 2007, 5:30 PM EST
- In force
- 25 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
County Carter County, KY
The radar
The Jackson,KY radar (KJKL), 93 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.1 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2539 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 348 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 052205
SVRRLX
KYC043-052230-
/O.NEW.KRLX.SV.W.0211.071105T2205Z-071105T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
505 PM EST MON NOV 5 2007
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CARTER COUNTY IN KENTUCKY...
THIS INCLUDES THE CITIES OF...OLIVE HILL...GRAYSON...CARTER CAVES
STATE PARK...
* UNTIL 530 PM EST
* AT 501 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH AND LARGE HAIL. THIS STORM WAS LOCATED NEAR
CARTER CAVES STATE PARK...AND MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GRAYSON BY 515 PM EST...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3848 8320 3848 8308 3846 8305 3840 8298
3841 8292 3837 8278 3836 8279 3827 8279
3826 8280 3830 8322
TIME...MOT...LOC 2205Z 274DEG 37KT 3838 8309
$$
121 follow-up statement
000
WWUS51 KRLX 052226
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
524 PM EST MON NOV 5 2007
KYC043-052234-
/O.EXP.KRLX.SV.W.0211.000000T0000Z-071105T2230Z/
CARTER KY-
524 PM EST MON NOV 5 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CARTER COUNTY EXPIRES
AT 530 PM EST...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE SEVERE THUNDERSTORM WARNING WAS WEAKENING BELOW SEVERE
LIMITS AND MOVING OUT OF THE WARNED AREA. THEREFORE...THE WARNING IS
BEING ALLOWED TO EXPIRE AT ITS 530 PM EXPIRATION TIME. OTHER STORMS
IN THE AREA COULD STILL PRODUCE GUSTY WINDS AND PEA SIZE HAIL.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3848 8320 3848 8308 3846 8305 3840 8298
3841 8292 3837 8278 3836 8279 3827 8279
3826 8280 3830 8322
TIME...MOT...LOC 2224Z 274DEG 37KT 3837 8284
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 2:15 PM EST, 2 hours 50 minutes earlier.
Area forecast discussion, Nov 5, 2:15 PM EST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 215 PM EST MON NOV 5 2007 .SYNOPSIS... GUSTY SHOWERS ALONG A STRONG COLD FRONT CROSSING THIS EVENING. WINTER WEATHER IN THE MOUNTAINS TONIGHT AND TUESDAY. && .NEAR TERM /THROUGH TUESDAY/... THE PASSAGE OF A STRONG TRANSITION SEASON COLD FRONT THIS EVENING BRINGS THE FULL SPECTRUM OF WEATHER. GUSTY SHOWERS AND THUNDERSTORMS ON THE FRONT END...SNOW ON THE BACK END. BAROCLINIC ZONE AS OF 18Z IS POSITIONED FROM NWRN OH SW THROUGH WRN PARTS OF KY AND TN. RW/TRW CONTINUE TO FIRE OUT AHEAD IN A VERY WEAK THERMODYNAMIC ATMS...BUT IMPRESSIVE KINEMATICS MORE THAN MAKES UP FOR IT. CARRIED GUSTY RW/TRW FOR MOST OF THE FCST AREA UNTIL FROPA OCCURS BETWEEN 2Z-5Z...SAVE FOR THE NRN MTNS. INHERITED GRIDDED DATABASE IN GOOD SHAPE...DID INCREASE WIND GUST INTO THE 30 MPH RANGE THIS EVENING...WHILE BRINGING LKLY/CAT POPS INTO THE SRN COALFIELDS AND I-64 CORRIDOR LATE THIS AFTN. H10-H8 THICKNESSES COLLAPSE AS DO H8 TEMPS IN WAKE OF THE BAROCLINIC ZONE TONIGHT. THE MOUNTAINS SHOULD SEE A CHANGE OVER TO SN BEFORE DAWN. ANY ACCUM WILL BE ABOVE 3500FT WITH UP TO TWO INCHES. SREF PLUMES INDICATE A CHANGEOVER TO SN AT EKN AND BKW AROUND 9Z FROM ALL ENSEMBLE MEMBERS...HWVR GIVEN TEMPS AROUND 40F AND WARM GROUND NO SN ACCUM ANTICIPATED. DRY CONVEYOR BELT GOVERNS THE WEATHER TUESDAY AS WE AWAIT THE STRATOCU UNDERNEATH THE UPPER CYCLONE. CLOUDS WILL CONTINUE TO BE PRONOUNCED IN THE MTNS DURING THE DAY GIVEN A WEAK UPSLOPE COMPONENT. MSNNY WX PREDICTED FOR THE LLNDS. AT THE END OF THE DAY...LOOK FOR OVC WEATHER TO ENCROACH UPON THE OHIO RIVER. UNDER STRONG BL CAA DO NOT EXPECT TEMPS TO MOVE MORE THAN FIVE DEGREES FROM THEIR DAWN READINGS. THE HIGHER ELEVATIONS WILL REMAIN STATIONARY THROUGH THE DAY. BRISK WEATHER AS PRESSURE GRADIENT REMAINS STRONG. BUFKIT SOUNDINGS INDICATE UP TO 30KT GUSTS IN THE AFTN. TRIMMED THOSE NUMBERS BACK A LITTLE AS MOMENTUM TRANSFER NUMBERS TYPICALLY RUN ON THE HIGH SIDE. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... COLD UNSTABLE WRAPAROUND AIR RUSHES IN TUESDAY NIGHT...WITH LOTS OF CLOUDS. HOWEVER...WITH A MORE WEST TO NORTHWEST FLOW...MOST OF THE ASSOCIATED SHOWERS WILL BE IN THE NORTHERN AND CENTRAL WEST VIRGINIA MOUNTAINS WHERE THE BEST COLD ADVECTION AND UPSLOPE COMPONENT WILL BE. MOST WILL BE IN THE FORM OF SNOW SHOWERS AS A SHOT OF VERY COLD AIR ALOFT MOVES ACROSS. THERE WILL LIKELY BE LIGHT SNOW ACCUMULATIONS ABOVE 2500 FEET BEFORE TAPERING OFF WEDNESDAY AFTERNOON. ELSEWHERE...MAYBE A FLURRY OR SPRINKLE. BY WEDNESDAY EVENING...WITH HIGH PRESSURE BUILDING IN...SKIES WILL BE RAPIDLY CLEARING FROM WES TO EAST. THURSDAY LOOKS LIKE A FAIRLY BENIGN DAY...WITH CLOUDS INCREASING FROM THE NORTHWEST AHEAD OF A CLIPPER DIVING SOUTHEAST FROM THE UPPER MIDWEST. LOOK FOR WELL BELOW NORMAL TEMPERATURES THIS PERIOD...WITH MODEL GUIDANCE IN CLOSE AGREEMENT. && .LONG TERM /FRIDAY THROUGH MONDAY/... ROLLED WITH HPC SOLUTION WHICH SHOWS COLD FRONT COMING THROUGH DURING THE DAY FRI FOLLOWED BY HIGH PRESSURE FOR THE WEEKEND. WARM ADVECTION DAYS 6 AND 7 LEAD TO INCREASE IN CLOUD FOLLOWED BY SMALL CHANCE FOR PRECIPITATION. LATEST GFS IS LESS AMPLIFIED THAN ITS PREDECESSORS...RESULTING IN MUCH HIGHER MOS VALUES FOR TEMPERATURES THROUGHOUT THE PERIOD. DEVELOPING THUNDERSTORMS HAVE PRECLUDED MUCH OF A LATE LOOK AT THIS. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... STRONG COLD FRONT PASSES THIS EVENING WITH RW AND ISOLD TRW OUT AHEAD. MVFR CIGS AND VIS EXPECTED OUT AHEAD AND BEHIND THE FRONT THRU 6Z. WINDS WILL BE THE STORY THE FIRST 12HRS WITH GUSTS BTWN 20-25KTS AND SUSTAIN SPEEDS 10-15KTS. BEHIND THE FRONT CLEARING RAPIDLY TAKES PLACES AFTER 7Z AT PKB AND HTS...8Z AT CRW. LOOK FOR 025-035 CIGS AT CKB THE BALANCE OF THE NIGHT. FOR THE MTNS...OCNL IFR CIGS AT BKW IN WAKE OF THE FRONT UNDER A NW WIND...SAME STORY AT EKN. MVFR STRATOCU REACHES PKB AT THE TAIL END OF THE TAF...WHILE CKB/EKN/BKW REMAIN IN A SCT-BKN025-035 DECK THROUGH THE MRNG. GUSTY WINDS CONTINUE TMRW WITH SPEEDS EXCEEDING 20KTS AND SUSTAIN SPEEDS ABOVE THE 12KT THRESHOLD. AVIATION OUTLOOK /AFTER 18Z TUE/...IFR SW AT EKN AND BKW TUES AFTN AND EVNG. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...29/JMV NEAR TERM...29 SHORT TERM...JMV LONG TERM...TRM AVIATION...29
Hazardous weather outlook, Nov 5, 4:34 AM EST, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 434 AM EST MON NOV 5 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-060945- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 434 AM EST MON NOV 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Nov 5, 1:13 PM EST, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 113 PM EST MON NOV 5 2007 KYZ101>103-105-WVZ005-051915- GREENUP KY-CARTER KY-BOYD KY-LAWRENCE KY-WAYNE WV- 113 PM EST MON NOV 5 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 113 PM EST...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM 30 MILES WEST OF OLIVE HILL TO 25 MILES WEST OF BLAINE...OR FROM 7 MILES SOUTH OF FLEMINGSBURG TO WEST LIBERTY...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS LINE OF STORMS INCLUDE... GRAHN...GLOBE...HITCHINS...SOLDIER...CARTER AND HOPEWELL. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. EXPECT FREQUENT LIGHTNING IN THE PATH OF THIS STORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. GO TO A SAFE PLACE IMMEDIATELY. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 12
Special weather statement, Nov 5, 2:14 PM EST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 214 PM EST MON NOV 5 2007 KYZ101-OHZ087-051945- GREENUP KY-LAWRENCE OH- 214 PM EST MON NOV 5 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 214 PM EST...A STRONG THUNDERSTORM WAS 18 MILES WEST OF IRONTON... OR ABOUT 11 MILES NORTHEAST OF CARTER CAVES STATE PARK...MOVING EAST AT 55 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... WARNOCK...BRUSHART...WATERLOO...SCOTTOWN...PEDRO AND AID. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. EXPECT FREQUENT LIGHTNING IN THE PATH OF THIS STORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. GO TO A SAFE PLACE IMMEDIATELY. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 12
Special weather statement, Nov 5, 3:22 PM EST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 322 PM EST MON NOV 5 2007 OHZ066-067-075-076-083>085-052115- VINTON OH-PERRY OH-ATHENS OH-WASHINGTON OH-MORGAN OH-MEIGS OH-JACKSON OH- 322 PM EST MON NOV 5 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 322 PM EST...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM 13 MILES NORTH OF PERRY STATE FOREST TO 74 MILES WEST OF JACKSON...OR FROM 7 MILES WEST OF ZANESVILLE TO 8 MILES SOUTH OF GEORGETOWN...MOVING EAST AT 60 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS LINE OF STORMS INCLUDE... STROUDS RUN STATE PARK...SALEM CENTER...RADCLIFFE... PETERSBURG...MABEE AND HARRISONVILLE. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. EXPECT FREQUENT LIGHTNING IN THE PATH OF THIS STORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. GO TO A SAFE PLACE IMMEDIATELY. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Local storm report, Nov 5, 3:49 PM EST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
349 PM EST MON NOV 5 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0327 PM HAIL THORNVILLE 39.89N 82.39W
11/05/2007 U0.25 INCH PERRY OH PUBLIC
EVENT OCCURRED BETWEEN
312 PM 11/05/2007 AND 327 PM 11/05/2007
&&
NNNNSpecial weather statement, Nov 5, 4:15 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 415 PM EST MON NOV 5 2007 KYZ101>103-105-OHZ085>087-WVZ005>009-014-016>019-029-052215- GREENUP KY-CARTER KY-BOYD KY-LAWRENCE KY-LAWRENCE OH-MEIGS OH-GALLIA OH-PUTNAM WV-ROANE WV-MASON WV-CALHOUN WV-JACKSON WV-GILMER WV-WIRT WV-CABELL WV-WOOD WV-WAYNE WV-RITCHIE WV- 415 PM EST MON NOV 5 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 415 PM EST...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM 10 MILES NORTHWEST OF FORKED RUN STATE FOREST TO 37 MILES WEST OF OLIVE HILL...OR FROM 7 MILES WEST OF COOLVILLE TO 11 MILES NORTHWEST OF OWINGSVILLE...MOVING EAST AT 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS LINE OF STORMS INCLUDE...GRAHN...GLOBE...HITCHINS...SOLDIER...CARTER...GRAYS BRANCH...IRONTON...HUNTINGTON...POINT PLEASANT...RAVENSWOOD AND RIPLEY. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. EXPECT FREQUENT LIGHTNING IN THE PATH OF THIS STORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. GO TO A SAFE PLACE IMMEDIATELY. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.